Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

Cymbalta/duloxetine withdrawal

Oct 26, 2015 9:17 PM

I've been on Cymbalta for 3 years for depression and my fibro pain and my doctor wants to wean me off of it to start Lexapro for anxiety. I want to know if anyone has been thru the withdrawal or wean process.

Oct 26, 2015 9:22 PM

I'd get some brain "freezes" when trying to taper too fast. No big deal. Wouldn't worry about it if under a doctor's care. :)

Oct 26, 2015 11:36 PM

I've been through withdrawal more than once from Cymbalta. Please ask your doc to do small cuts every 3-4 weeks. I ran out one time and couldn't get my prescription filled for 16 days. It was pretty bad. The brain zaps are definetly odd. I always felt like I had the flu. Everyone is Different though and you may have zero problems. I just recommend not going too fast. Lexapro actually worked better for me than Cymbalta. Good luck to you. Hoping for a smooth transition ✌️💜

Oct 27, 2015 7:49 AM

"Brain zap"

What a perfect descriptor!!!! Thx. I'm using that phrase from now on.

Oct 27, 2015 7:15 PM

Hi, just wanted to say that I too ran out of cymbalta once bc I couldn't afford them. I had a bad experience. From the brain zaps , crazy bad pains in stomach, diarrhea, and confusion. I had my husband take me to er twice.
Please be careful and ask your doc to go slow..............

Oct 27, 2015 7:40 PM

You know if you google Cymbalta withdrawals you will find numerous support groups. All people being weaned or taken off their meds abruptly. I truly wish we could get our doctors visit these web sites and read the desperation, fear and everything under the sun that people go through at their hands. Better yet let them feel what we feel. They would never remove a patient again from a medication cold turkey. I'm so glad you're doctor is weaning you or titrating you off. Just don't let them rush you. You know your body better than they do. Blessings ✌️💜

Oct 28, 2015 8:58 PM

Laysha, I was put on it for depression & fibro also. The first six months were good, but then I started feeling more pain and became extremely moody and depressed. The rheumatologist doctor recognized it as bad side effects and weaned me in 2-3 weeks but didn't give me anything else. Though I can't recall them by name (except the "zaps"), the withdrawal symptoms I was displaying were exactly as described on www.drugs.com.

My hubby researched and found it then showed me. I was so desperate I told him if I got worse before Monday he was to take me to the ER. On Monday I called my pcp and told him what happened and he immediately rx nortriptyline.

As others expressed your doc needs to wean you slowly, at least over a month, or provide the lexapro while weaning. As many meds as I've had over 30+ years, cymbalta was the only one to give me withdrawals. I'll never take it again. Good luck with the lexapro, and be safe on the weaning! Hugs & a prayer it all goes well! 🙏🌼

Ready to start relieving your pain?

Join Community